MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, red cap where a leak was noted during an iv push administration of doxorubicin.It was reported that the spiros was attached directly to the syringe and the leak occurred on a cloth and not on a patient.There was no blood loss or bleed back reported.There was no adverse event or human harm reported.
 
Additional Manufacturer Narrative
H10 - no product samples were returned for investigation, however, a series of photographs were returned showing spinning spiros connected to 50ml luer lock syringes.The device history review for lot 4806299 was reviewed and poppet sub-components were found to have been produced during a time when molding anomalies were present.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.D10 - date returned to mfg - due to system limitations this field was incorrectly populated as returned.The device did not return for evaluation.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10338032
Report Number9617594-2020-00271
Device Sequence Number3065020
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250301(10)4749754
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number20130-01
Device Lot Number4749754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK.; UNSPEC SYRINGE, MFR UNK.